News that Atripla is causing lipoatrophy?
May 13, 2009
I was on combivir and sustiva a year and a half ago and I asked an HIV specialist and this site what I could switch to so that I could get some fat back in my legs and arms. I was told Atripla. Now I am hearing, again from this site as an answer to another question of mine, that Atripla is another drug linked to lipoatrophy. Does anyone, ANYWHERE in the medical and scientific community know what doesn't cause these issues so I can switch and get a semblance of my body back???? So frustrating and infuriating.....
Response from Dr. Henry
Though patients on Atripla have developed lipoatrophy the overall rate is low (perhaps < 5 % over first several years). The general experience in patients who switched from Combivir (containing AZT) to Truvada (a component of Atripla)has been a slow increase in peripheral fat that appears to continue for at least several years. There is not much data yet available on the long term effects of many of the newer drugs on peripheral fat or newer drug combinations (including NRTI sparing regimens) so that situation is indeed frustrating for many as you well express. Possible treatments for lipoatrophy that have shown early promise in research studies include Nucleomaxx (uridine supplements) and rosiglitizone. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Burning Penis After Condom Broke Worried I Have HIV
- Fever After Giving Oral Sex What Are The Chances Of HIV
- Itchy Rash After Performing Oral Sex Sign Of HIV AIDS
- Loose Stool After Unprotected Anal Sex Sign Of HIV AIDS
- Runny Nose After Vaginal Sex With Condom Does It Mean I Have HIV
- Tingling Lips After Licking Penis Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.